Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Homology groups of symmetric quandles and cocycle invariants of links and surface-links


Authors: Seiichi Kamada and Kanako Oshiro
Journal: Trans. Amer. Math. Soc. 362 (2010), 5501-5527
MSC (2010): Primary 57M25, 57Q45; Secondary 55N99, 18G99
DOI: https://doi.org/10.1090/S0002-9947-2010-05131-1
Published electronically: May 20, 2010
MathSciNet review: 2657689
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the notion of a quandle with a good involution and its homology groups. Carter et al. defined quandle cocycle invariants for oriented links and oriented surface-links. By use of good involutions, quandle cocyle invariants can be defined for links and surface-links which are not necessarily oriented or orientable. The invariants can be used in order to estimate the minimal triple point numbers of non-orientable surface-links.


References [Enhancements On Off] (What's this?)

  • 1. N. Andruskiewitsch and M. Graña, From racks to pointed Hopf algebras, Adv. Math. 178 (2003), 177-243. MR 1994219 (2004i:16046)
  • 2. S. Asami and S. Satoh, An infinite family of non-invertible surfaces in $ 4$-space, Bull. London Math. Soc. 37 (2005), 285-296. MR 2119028 (2005k:57044)
  • 3. J. S. Carter, M. Elhamdadi, M. Graña and M. Saito, Cocycle knot invariants from quandle modules and generalized quandle cohomology, Osaka J. Math. 42 (2005), 499-541. MR 2166720 (2006d:57017)
  • 4. J. S. Carter, D. Jelsovsky, S. Kamada, L. Langford and M. Saito, Quandle cohomology and state-sum invariants of knotted curves and surfaces, Trans. Amer. Math. Soc. 355 (2003), 3947-3989. MR 1990571 (2005b:57048)
  • 5. J. S. Carter, D. Jelsovsky, S. Kamada and M. Saito, Quandle homology groups, their Betti numbers, and virtual knots, J. Pure Appl. Algebra 157 (2001), 135-155. MR 1812049 (2002f:57010)
  • 6. J. S. Carter, S. Kamada and M. Saito, Geometric interpretations of quandle homology and cocycle knot invariants, J. Knot Theory Ramifications 10 (2001), 345-358. MR 1825963 (2002h:57009)
  • 7. J. S. Carter, S. Kamada, M. Saito and S. Satoh, A theorem of Sanderson on link bordisms in dimension $ 4$, Algebr. Geom. Topol. 1 (2001) 299-310. MR 1834778 (2002d:57018)
  • 8. J. S. Carter and M. Saito, Knotted surfaces and their diagrams, Mathematical Surveys and Monographs, 55, Amer. Math. Soc., Providence, RI, 1998. MR 1487374 (98m:57027)
  • 9. R. Fenn and C. Rourke, Racks and links in codimension two, J. Knot Theory Ramifications 1 (1992), 343-406. MR 1194995 (94e:57006)
  • 10. R. Fenn, C. Rourke and B. Sanderson, Trunks and classifying spaces, Appl. Categ. Structures 3 (1995), 321-356. MR 1364012 (96i:57023)
  • 11. R. Fenn, C. Rourke and B. Sanderson, The rack space, Trans. Amer. Math. Soc. 359 (2007), 701-740. MR 2255194 (2007g:55013)
  • 12. M. Iwakiri, Calculation of dihedral quandle cocycle invariants of twist spun $ 2$-bridge knots, J. Knot Theory Ramifications 14 (2005), 217-229. MR 2128511 (2005k:57046)
  • 13. D. Joyce, A classifying invariant of knots, the knot quandle, J. Pure Appl. Algebra 23 (1982), 37-65. MR 638121 (83m:57007)
  • 14. S. Kamada, Wirtinger presentations for higher dimensional manifold knots obtained from diagrams, Fund. Math.168 (2001), 105-112. MR 1852735 (2002g:57050)
  • 15. S. Kamada, Knot invariants derived from quandles and racks, Geom. Topol. Monogr. 4 (2002), 103-117. MR 2002606 (2004g:57026)
  • 16. S. Kamada, Quandles with good involutions, their homologies and knot invariants, in: Intelligence of Low Dimensional Topology 2006, Eds. J. S. Carter et. al., pp. 101-108, World Scientific Publishing Co., 2007. MR 2371714 (2009a:57042)
  • 17. R. A. Litherland and S. Nelson, The Betti numbers of some finite racks, J. Pure Appl. Algebra 178 (2003), 187-202. MR 1952425 (2004a:57006)
  • 18. S. Matveev, Distributive groupoids in knot theory (Russian), Mat. Sb. (N.S.) 119 (1982), 78-88; English translation: Math. USSR-Sb. 47 (1984), 73-83. MR 672410 (84e:57008)
  • 19. T. Mochizuki, Some calculations of cohomology groups of finite Alexander quandles, J. Pure Appl. Algebra 179 (2003), 287-330. MR 1960136 (2004b:55013)
  • 20. D. Roseman, Reidemeister-type moves for surfaces in four dimensional space, in: Knot Theory, Banach Center Publications 42 (1998), 347-380. MR 1634466 (99f:57029)
  • 21. C. Rourke and B. Sanderson, There are two $ 2$-twist spun trefoils, preprint, arxiv:math.GT/0006062:v1.
  • 22. C. Rourke and B. Sanderson, A new classification of links and some calculation using it, preprint, arxiv:math.GT/0006062:v2.
  • 23. K. Oshiro, Homology groups of trivial quandles with good involutions and triple linking numbers of surface-links, J. Knot Theory Ramifications, to appear.
  • 24. S. Satoh, Triple point invariants of non-orientable surface-links, Topology Appl. 121 (2002) 207-218. MR 1903691 (2003f:57048)
  • 25. S. Satoh, A note on the shadow cocycle invariant of a knot with a base point, J. Knot Theory Ramifications 16 (2007), 959-967. MR 2354269 (2008h:57023)
  • 26. S. Satoh and A. Shima, The $ 2$-twist-spun trefoil has the triple point number four, Trans. Amer. Math. Soc. 356 (2004), 1007-1024. MR 1984465 (2004k:57032)
  • 27. S. Satoh and A. Shima, Triple point numbers and quandle cocycle invariants of knotted surfaces in $ 4$-space, New Zealand J. Math. 34 (2005), 71-79. MR 2141479 (2006e:57031)
  • 28. M. Takasaki, Abstraction of symmetric transformations (Japanese), Tohoku Math. J. 49 (1943), 145-207. MR 0021002 (9:8c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 57M25, 57Q45, 55N99, 18G99

Retrieve articles in all journals with MSC (2010): 57M25, 57Q45, 55N99, 18G99


Additional Information

Seiichi Kamada
Affiliation: Department of Mathematics, Hiroshima University, Hiroshima 739-8526, Japan
Email: kamada@math.sci.hiroshima-u.ac.jp

Kanako Oshiro
Affiliation: Department of Mathematics, Hiroshima University, Hiroshima 739-8526, Japan
Email: koshiro@hiroshima-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-2010-05131-1
Keywords: Knot, link, surface-link, knotted surface, quandle, rack, quandle homology, symmetric quandle, good involution.
Received by editor(s): February 18, 2009
Published electronically: May 20, 2010
Additional Notes: The first author’s research was partially supported by Grant-in-Aid for Scientific Research, JSPS
The second author’s research was partially supported by Grant-in-Aid for JSPS Research Fellowships for Young Scientists.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society